Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 2, 2006, 2:09 PM CDT for 12 counties in Florida. It took effect at May 3, 2006, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 2:09 PM CDT (19:09 UTC)
- In effect from
- May 3, 2006, 11:00 AM CDT
- Expired
- May 3, 2006, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 6 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 021909 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 309 PM EDT TUE MAY 2 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF THE INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT UNTIL 8 PM EDT (7 PM CDT) THIS EVENING... ...A RED FLAG WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT UNTIL 8 PM EDT THIS EVENING... ...A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF THE INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS ABOVE 75 FOR WEDNESDAY AFTERNOON... .DISCUSSION...DRIER AIR WILL CONTINUE TO SPREAD INTO THE AREA AS HIGH PRESSURE BUILDS IN FROM THE NORTHEAST. THIS HIGH PRESSURE AREA WILL MOVE EAST OF THE REGION TOMORROW CAUSING ONSHORE FLOW TO COMMENCE. THIS WILL LIMIT RED FLAG CONDITIONS ACROSS COASTAL LOCATIONS IN FLORIDA. FLZ009>011-013-016>019-026>029-034-030000- /O.UPG.KTAE.FW.A.0057.060503T1600Z-060503T2300Z/ /O.NEW.KTAE.FW.W.0066.060503T1600Z-060503T2300Z/ /O.CON.KTAE.FW.W.0065.000000T0000Z-060503T0000Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 209 PM CDT TUE MAY 2 2006 /309 PM EDT TUE MAY 2 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION ABOVE 75... THE RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 8 PM EDT (7 PM CDT). THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR WEDNESDAY HAS BEEN UPGRADED TO A RED FLAG WARNING THAT IS NOW IN FFECT FROM 12 PM EDT (11 AM CDT) UNTIL 8 PM EDT (7 PM CDT) ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE ANY WILD FIRE THAT MAY DEVELOP. $$ GAZ127>131-146>148-158>161-030000- /O.CON.KTAE.FW.W.0065.000000T0000Z-060503T0000Z/ WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-THOMAS- BROOKS-LOWNDES-LANIER- 309 PM EDT TUE MAY 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT... THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING COUNTIES IS SOUTH CENTRAL GEORGIA... BEN HILL...BERRIEN...BROOKS...COLQUITT...COOK...IRWIN...LANIER... LOWNDES...THOMAS...TIFT...TURNER AND WORTH. DRIER AIR WILL CONTINUE TO OVERSPREAD THE REGION TODAY COMBINING WITH WARM AFTERNOON TEMPERATURES TO CREATE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE ANY WILD FIRE THAT MAY DEVELOP. $$ 38-GODSEY
3 follow-up statements
000 WWUS82 KTAE 030104 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 904 PM EDT TUE MAY 2 2006 ...A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF THE INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS ABOVE 75 FOR WEDNESDAY AFTERNOON... .DISCUSSION...DRIER AIR WILL CONTINUE TO SPREAD INTO THE AREA AS HIGH PRESSURE BUILDS IN FROM THE NORTHEAST. THIS HIGH PRESSURE AREA WILL MOVE EAST OF THE REGION TOMORROW CAUSING ONSHORE FLOW TO COMMENCE. THIS WILL LIMIT RED FLAG CONDITIONS ACROSS COASTAL LOCATIONS IN FLORIDA. FLZ009>011-013-016>019-026>029-034-031130- /O.CON.KTAE.FW.W.0066.060503T1600Z-060503T2300Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 804 PM CDT TUE MAY 2 2006 /904 PM EDT TUE MAY 2 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE ANY WILD FIRE THAT MAY DEVELOP. $$ PS/TB
000 WWUS82 KTAE 030809 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 AM EDT WED MAY 3 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS ABOVE 75... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE SAME AREAS THURSDAY AFTERNOON DUE TO EXPECTED SIMILAR CONDITIONS... .DISCUSSION...DRY AIR WILL CONTINUE TO SPREAD INTO THE AREA AS HIGH PRESSURE REMAINS PARKED OVER THE GULF OF MEXICO THROUGH THURSDAY. A DEVELOPING ONSHORE FLOW EACH AFTERNOON WILL KEEP HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS NEAR THE COAST. HIGH MIXING HEIGHTS COUPLED WITH MODERATE TRANSPORT WINDS WILL MAINTAIN HIGH DISPERSION INDICES DURING THE DAY. FLZ009>011-013-016>019-026>029-034-031930- /O.NEW.KTAE.FW.A.0058.060504T1800Z-060504T2300Z/ /O.CON.KTAE.FW.W.0066.060503T1600Z-060503T2300Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 309 AM CDT WED MAY 3 2006 /409 AM EDT WED MAY 3 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE SPREAD OF WILD FIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAMSKI
000 WWUS82 KTAE 031927 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT WED MAY 3 2006 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT (6 PM CDT) THIS EVENING FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS ABOVE 75... ...A RED FLAG WARNING IS NOW IN EFFECT FOR THURSDAY AFTERNOON FROM 1 PM EDT (NOON CDT) UNTIL 7 PM EDT (6 PM CDT) FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS ABOVE 75... .DISCUSSION...AN AREA OF HIGH PRESSURE WILL GRADUALLY MOVE EAST OF THE REGION THIS EVENING AND INTO THE ATLANTIC ON THURSDAY. EVEN THOUGH ONSHORE FLOW WILL RETURN TO WESTERN PORTIONS OF THE REGION TOMORROW...ENOUGH DRY AIR IS EXPECTED TO REMAIN IN THE REGION TO COMBINE WITH WARM AFTERNOON TEMPERATURES ON THURSDAY TO ALLOW FOR ONE MORE DAY OF RED FLAG CONDITIONS. AN APPROACHING STORM SYSTEM ON FRIDAY WILL PUT AN END TO ANY RED FLAG CONDITIONS WITH MUCH HIGHER RELATIVE HUMIDITIES. FLZ009>011-013-016>019-026>029-034-032300- /O.UPG.KTAE.FW.A.0058.060504T1800Z-060504T2300Z/ /O.NEW.KTAE.FW.W.0067.060504T1700Z-060504T2300Z/ /O.CON.KTAE.FW.W.0066.000000T0000Z-060503T2300Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 227 PM CDT WED MAY 3 2006 /327 PM EDT WED MAY 3 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS ABOVE 75... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION ABOVE 75... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED FLAG WARNING THAT IS IN EFFECT TODAY UNTIL 7 PM EDT (6 PM CDT). THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TOMORROW AFTERNOON HAS BEEN UPGRADED TO A RED FLAG WARNING THAT IS IN EFFECT FROM 1 PM EDT (NOON CDT) UNTIL 7 PM EDT (6 PM CDT). A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE GROWTH OF ANY WILDFIRES THAT DEVELOP. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 2, 8:25 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 2, 8:25 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 AM EDT TUE MAY 2 2006
.DISCUSSION...
THE LOCAL WEATHER PATTERN IS DOMINATED BY A HIGH PRESSURE RIDGE THIS
MORNING...WITH LIGHT WINDS AND PARTLY CLOUDY SKIES. THIS PATTERN
WILL CONTINUE THROUGH THE DAY. THE EARLY MORNING TAF PACKAGE IS ON
TRACK AND NO MAJOR CHANGES ARE EXPECTED.
&&
.AVIATION...
THERE WERE SOME AREAS OF DENSE FOG AND LOW STRATUS AROUND DAWN THIS
MORNING WEST OF THE APALACHICOLA RIVER...BUT THIS HAS BEEN QUICKLY
DISSIPATING AND VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE
DAY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING TODAY FROM NOON EDT UNTIL 8 PM EDT FOR FL ZONES
EXCEPT WALTON...BAY...GULF AND FRANKLIN.
FIRE WEATHER WATCH SAME AREA WEDNESDAY AFTERNOON.
FOURNIERHazardous weather outlook, May 2, 3:29 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 429 AM EDT TUE MAY 2 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-030830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 329 AM CDT TUE MAY 2 2006 /429 AM EDT TUE MAY 2 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TONIGHT AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER PLEASANT DAY ON TAP FOR TODAY...WITH HIGHS IN THE MID 80S AND LIGHT WINDS. LOW RELATIVE HUMIDITIES WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT MAY DEVELOP TODAY IN THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST UNITED STATES THROUGH MUCH OF THIS WEEK...KEEPING FRONTAL SYSTEMS AWAY FROM THE AREA AND PRECIPITATION OUT OF THE FORECAST. A FRONT WILL APPROACH THIS WEEKEND...BUT WILL LIKELY NOT PROGRESS THROUGH THE AREA...INCREASING RAIN CHANCES FRIDAY THROUGH AT LEAST MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:06 AM CDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 6 more | 10 hr |
| May 2, 4:06 AM CDT | Red Flag Warning | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 6 more | 15 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.